Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 43, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Nov 27, 2016, 8:12 PM EST. It took effect at Nov 28, 2016, 7:00 AM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2016, 8:12 PM EST (01:12 UTC)
- In effect from
- Nov 28, 2016, 7:00 AM EST
- Expired
- Nov 29, 2016, 7:00 PM EST
- In force
- 36 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
018 WHUS72 KTAE 280112 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 812 PM EST SUN NOV 27 2016 GMZ750-755-770-775-280915- /O.NEW.KTAE.SC.Y.0043.161128T1200Z-161129T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 812 PM EST SUN NOV 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 11 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 11 AM EST TUESDAY. * WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 8 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAHR
4 follow-up statements
609 WHUS72 KTAE 280843 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 343 AM EST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT THIS MORNING THROUGH TUESDAY MORNING FOR WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM... GMZ750-755-770-775-282200- /O.CON.KTAE.SC.Y.0043.161128T1200Z-161129T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 343 AM EST MON NOV 28 2016 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 AM EST TUESDAY... * WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
114 WHUS72 KTAE 281502 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1002 AM EST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING FOR WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM FOR HIGH WINDS AND WAVES... GMZ750-755-770-775-282200- /O.CON.KTAE.SC.Y.0043.000000T0000Z-161129T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1002 AM EST MON NOV 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...SOUTH 20 KNOTS WITH HIGHER GUSTS. * PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
272 WHUS72 KTAE 290246 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 946 PM EST MON NOV 28 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TUESDAY MORNING FOR WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM FOR HIGH WINDS AND WAVES... GMZ750-755-770-775-291000- /O.CON.KTAE.SC.Y.0043.000000T0000Z-161129T1600Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 946 PM EST MON NOV 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST TUESDAY... * WINDS...SOUTH 20 KNOTS WITH HIGHER GUSTS. * PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
800 WHUS72 KTAE 290847 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 AM EST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH THIS EVENING FOR WATERS FROM THE OCHLOCKONEE RIVER TO DESTIN OUT TO 60 NM... GMZ750-755-770-775-300000- /O.EXT.KTAE.SC.Y.0043.000000T0000Z-161130T0000Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 347 AM EST TUE NOV 29 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH AROUND 20 KNOTS WITH GUSTS AROUND 25 KNOTS. * PEAK SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS TO 9 FEET WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 6:46 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Nov 27, 6:46 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 646 PM EST Sun Nov 27 2016 .AVIATION [Through 00Z Tuesday]... Mid-high level clouds will continue to increase across our area this evening, but VFR conditions will prevail through the next several hours. During the early morning hours, ample low-level moisture could lead to some low clouds and/or patchy fog. The highest chances of low clouds and fog will be at VLD, with decreasing chances farther west. Any fog will dissipate and cigs will rise to VFR levels during the mid-late morning, as southeasterly to southerly winds increase to 10-15 kts across our area, with a few higher gusts possible during the afternoon. && .PREV DISCUSSION [259 PM EST]... .NEAR TERM [Through Tonight]... The deep layer ridge currently building across our area will shift to the east late tonight, bringing a gradual increase in low layer moisture to our region. Several NWP models forecast a north-south oriented rain band to develop late tonight across the FL Panhandle and adjacent coastal waters, which appears to be linked to an 850 mb frontogenesis band currently developing across northeast FL. However, given that the residual, very dry air aloft will limit cloud depth/droplet growth, these models' PoPs appear too high, and we are forecasting just a slight chance of rain with low QPF amounts. Increasing clouds, associated with broad, weak, large-scale ascent will prevent drastic cooling, with lows in the upper 40s to lower 50s. .SHORT TERM [Monday Through Tuesday Night]... A shortwave over Arizona will eject eastward across Texas on Monday before lifting northeastward through the Ohio Valley Monday night and into the Great Lakes region Tuesday. This will further broaden the longwave trough across the CONUS and push a cold front eastward across the Lower Mississippi Valley. Meanwhile, a more potent shortwave will drop through the Four Corners region Monday night before moving east into Texas Tuesday/Tuesday night amplifying the longwave trough through the Plains with a large fetch of deep moist southwest flow from the southeast U.S. to New England. At the surface, the flow will veer and increase from the south pulling in able Gulf moisture. This along with the approaching cold front, ample upper level energy, and deep layer moisture, will bring our best chance for widespread rains in more than two months. Initially, isentropic ascent will bring chances for rain mainly over our western zones Monday followed by increasing convection along and ahead of the cold front. The front may stall over or just northwest of our far western zones as it becomes aligned with the mid-upper level flow on Tuesday. Thus, expect a line of showers and thunderstorms to move into the Panhandle Monday night, moving slowly into the Tri-State region Tuesday and weakening. SPC has outlined mainly our western zones for a marginal risk of severe weather for Tuesday with a slight risk to our west. While the severe threat continues to appear low, more than sufficient low and deep layer shear will be present and an isolated strong to briefly severe storm cannot be ruled out. PoPs will be tapered highest northwest to lowest southeast. High and low temps will run above normal through the period, increasing to around 80 to THE lower 80s Tuesday, with lows in the mid to upper 60s. .LONG TERM [Wednesday Through Sunday]... The next shortwave is forecast to move from the Southern Plains Wednesday morning then into the Northeast by Thursday evening. This will re-energize the stalled frontal boundary and push it completely through the Tri-State region by Thursday evening. This system could bring the potential for up to an inch of rain over parts of the region, with a slightly greater potential for severe weather due to the prolonged return flow and steeper lapse rates. Friday through the next Saturday will feature a return to drier and cooler conditions before another chance for rain on Sunday. .MARINE... Easterly flow will begin to turn southerly and strengthen late tonight, with Advisory conditions possible Monday into Tuesday. Another round of Advisory conditions will be possible late Wednesday into Wednesday evening, but at least Cautionary conditions should be expected starting late tonight and lasting into Thursday. Showers and thunderstorms are possible on Tuesday, and again on Wednesday night into Thursday. .FIRE WEATHER... Today will be the last dry day RH wise before moisture increases ahead of two cold fronts that approach the southeast this week. So after today, RH values are not forecast to reach critical thresholds through the work week. Winds will increase though with the fronts. High dispersion values are possible across the Big Bend and southwest Georgia on Monday and much of the area again on Tuesday. .HYDROLOGY... Some much needed rainfall is on the horizon, with widespread average estimates ranging from 1-1.5" along and west of a line from Albany through Panama City, and anywhere from a quarter to a half of an inch to the east. These totals are expected over the period from Monday night through Thursday morning and should total up in two waves. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 51 77 66 82 65 / 0 10 30 40 20 Panama City 56 76 70 79 68 / 20 30 40 50 30 Dothan 48 75 64 79 65 / 0 30 50 60 40 Albany 48 75 61 80 64 / 0 10 40 50 40 Valdosta 49 78 63 83 62 / 0 0 10 20 10 Cross City 50 77 65 81 63 / 0 10 10 20 20 Apalachicola 57 74 69 79 68 / 10 20 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Barry LONG TERM...Barry AVIATION...Lahr MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Harrigan
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:47 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 47 hr |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.